MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided.Best estimate date is between (b)(6) 2019 - (b)(6) 2019.(b)(4).Device evaluation: the lens was observed cut in two pieces, that could be related to the explant process.Lubricant material residues and loose particles can be observed on the lens surface.Both haptics looks in good conditions.As the reported issue is unspecified and no additional details was provided there is no issue to verified.Based in the analysis product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that one additional complaint was received from this production order for cosmetic and no indication of a product malfunction was identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's left eye due to a mechanical failure.There was no vitrectomy, incision enlargement or sutures required.There was no patient injury.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation, returned to manufacturer on: 12/16/2019.Through follow-up the date of event was provided.Therefore, section 'event date' previously reported as (b)(6) 2019 is now been updated accordingly.It was also learned that the patient experienced light sensitivity.The replacement lens was a different model but same diopter.The patient is still experiencing blurred vision.Best corrects to 20/20 vision and is using eye drops.No additional information was provided.The following sections have been updated accordingly: date of event: (b)(6) 2019.(b)(4).Device evaluation: the received lens was observed cut in two pieces, that could be related to the explant process.Lubricant material residue and loose particles can be observed on the lens surface.Both haptics look in good condition.There was no issue against the lens quality.No product quality deficiency was reported.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints revealed one other complaint was received under this production order; however, there was no indication of a product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa(b)(4).

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9491856
Report Number2648035-2019-01354
Device Sequence Number2079690
Product Code POE
UDI-Device Identifier05050474579132
UDI-Public(01)05050474579132(17)230621
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/15/2020
10/25/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/10/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005